MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Model Number WA22367A
Medical Device Problem Codes Output Problem (3005); Activation Problem (4042)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic hysteroscopic procedure it was not possible to effectively cut tissue and stop the bleeding.Error e006 was issued on the hf generator due to poor contact between electrode and hysteroscope base.The surgeon then used a forceps to bend and firmly connect the electrode to the base of the hysteroscope.The intended procedure was then completed.However, the failure led to a significant prolongation of the surgery time and significantly increased bleeding.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the evaluation/investigation was performed exclusively based on the available information.The exact cause of the patient¿s outcome could not be conclusively determined.However, based on the information provided, we assume that the electrode was not installed properly and/or that its secure fit was not checked correctly before the procedure, which most likely led to the damage of the internal electrical contact.Due to insufficient contact between the electrode and the internal electrode contact, the generator then correctly displayed error message e006.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the working element without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
WORKING ELEMENT, PASSIVE, FOR RESECTION IN SALINE
Common Device Name
WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key13222539
Report Number9610773-2022-00048
Device Sequence Number1701154
Product Code KNS
UDI-Device Identifier04042761066242
UDI-Public04042761066242
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22367A
Device Catalogue NumberWA22367A
Device Lot Number18ZW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ESG-400 HF-GENERATOR (WB91051C); OLYMPUS HF-CABLE (WA00014A)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale